Ciprofloxacin, but not levofloxacin, affects cyclosporine blood levels in a patient with pure red blood cell aplasia

  • Borrás-Blasco J
  • Conesa-García V
  • Navarro-Ruiz A
 et al. 
  • 2

    Readers

    Mendeley users who have this article in their library.
  • N/A

    Citations

    Citations of this article.

Abstract

A 38-year-old man diagnosed with pure red blood cell aplasia was undergoing treatment with cyclosporine 200 mg/day. On day 41, the cyclosporine dose was increased to 250 mg/day. On day 45, the patient was hospitalized with fever, and ciprofloxacin 200 mg IV tid was begun. The level of cyclosporine was 297 ng/mL, which obliged us to reduce cyclosporine to 200 mg/day. On day 59, ciprofloxacin was discontinued. On day 80, the patient was hospitalized with fever, and levofloxacin 500 mg/d IV was begun. The patient was continued on cyclosporine 250 mg/day. On day 90, levofloxacin was discontinued. The cyclosporine dose-to-blood level ratio was maintained constant in subsequent controls. In this patient, the substantial and sustained increase in cyclosporine blood levels after ciprofloxacin was added to the patient's therapy and the decrease in cyclosporine blood levels after the withdrawal of ciprofloxacin suggest a potential interaction. Levofloxacin therapy could be a therapeutic alternative, although pharmacokinetic/pharmacodynamic studies should be conducted.

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • J. Borrás-Blasco

  • V. Conesa-García

  • A. Navarro-Ruiz

  • F. Marín-Jiménez

  • M. González-Delgado

  • A. Gomez-Corrons

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free